Maryland, 2014Winter Storm and Winter Weather in Maryland, February 2 to 3, 2014
February 2 to 3, 2014 · NWS LWX · 6 events in 6 counties and zones
A cold front moved through the Mid Atlantic while low pressure formed along it. Moisture streamed in from the Gulf of Mexico and snowfall accumulation occurred.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved through the Mid Atlantic while low pressure formed along it. Moisture streamed in from the Gulf of Mexico and snowfall accumulation occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Feb 2, 9:48 PM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Feb 2, 9:48 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
948 PM EST SUN FEB 2 2014
.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL RIDE NORTHEASTWARD ALONG A COLD FRONT
ACROSS VIRGINIA OVERNIGHT AND MONDAY. THIS LOW WILL SPREAD WILL
SPREAD PRECIPITATION ACROSS THE REGION OVERNIGHT AND MONDAY. HIGH
PRESSURE WILL BRIEFLY BUILD INTO THE AREA MONDAY NIGHT AND TUESDAY
BEFORE ANOTHER LOW PRESSURE AFFECTS THE AREA ON WEDNESDAY. HIGH
PRESSURE RETURNS FOR THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
AS OF 9PM SUNDAY EVENING...TEMPERATURES RANGE FROM THE UPPER 30S
IN WESTERN ALLEGANY COUNTY MARYLAND TO THE UPPER 50S IN THE
VIRGINIA PIEDMONT. AS ONE CAN SEE THERE IS NEARLY A 20 DEGREE
SPREAD IN TEMPERATURES OVER ONLY 150 MILES NORTH TO SOUTH. THIS
TIGHT GRADIENT WILL BE REPRESENTED AS WELL IN OUR SNOWFALL
FORECAST OVERNIGHT THROUGH THE DAY MONDAY. EXPECT THERE TO BE A
TIGHT GRADIENT ACROSS NORTHERN VIRGINIA TO NEAR WASHINGTON D.C.
THUS FAR...TEMPERATURES...WIND...AND PRECIPITATION COVERAGE TENDS
TO BE ON TRACK WITH THE FORECAST. DID HAVE TO BACK-UP OUR LIKELY POPS
FARTHER WEST...JUST A LITTLE...DURING THE NEXT 6 HOURS AS GROUND
TRUTH IS NOT REPRESENTING ANY PRECIPITATION REACHING THE GROUND
EAST OF THE POTOMAC HIGHLANDS YET. OVERNIGHT...EXPECT RAIN TO
OVERSPREAD THE REGION WEST TO EAST WITH A MIX OF RAIN AND SNOW IN
THE NORTHWEST.
AN UPR JET MAX WL BE ARND TO PROVIDE ADDED LIFT OVNGT...MORE OR
LESS IN THE SAME TIME FRAME AS PVA ARRIVES. CWFA WL BE IN LFQ.
SUBSEQUENTLY SUSPECT THERE WL BE DYNAMIC COOLING IN THE PTMC
HIGHLANDS AND ACRS NRN MD...TO SUPPORT A TRANSITION TO SNW. TEMPS
WL BE MARGINAL S OF THERE...AND XPCT A TIGHT THERMAL GRADIENT.
FURTHER...THERES LTL REASON TO BELIEVE THAT TEMPS WL CHG MUCH
DURING THE DAY ON MON...SO PTYPE WL REMAIN SIMLR THRUT THE EVENT.
LIKE PRVS FCST CYCLES...IT/S LOOKING LIKE THE NRN CWFA WL BE THE
OVERLAP BTWN COLD AIR AND QPF. THE RA/SN LINE WL BE DRAPED SOMEWHERE
ACRS METRO BALT/DC...NRN FOOTHILLS...AND CENTRL VLY. THERE/S STILL
WIGGLE ROOM IN EXACTLY WHERE THAT WL WIND UP. BUT BASED ON 12Z
GDNC/ANALYSIS...THERE IS A SUFFICIENT OVERLAP TO JUSTIFY UPGRADING
THE WINTER STORM WATCH TO A WRNG. THE STRIPE OF ADVY ADJACENT TO
THAT WL BE THIN...FM BALT CITY...ACRS NWRN BURBS OF DC...TO CENTRL
SHEN VLY. FOR LOUDOUN AND MONTGOMERY CO SPECIFICALLY...SOLNS CUD
YIELD JUST RA TO WRNG SNW W/IN THE CNTY ALONE.
SINCE TEMPS WL BE BARELY BLO FRZG...AND IN SOME CASES JUST ABV...
RATIOS MAY BE LESS THAN A 10-1. BUT...QPF JUICY /ARND AN IN INCH
LIQ/...SO SNW TTLS IN THE PTMC HIGHLNDS AND CATOCTINS MAY BE ARND
6-9 INCHES.
ONCE THE LOW DEPARTS THE CST /ELY-MID AFTN/...THE CAA BEGINS IN
EARNEST. BY THAT PT...THE BULK OF THE MSTR WL BE OUT OF HERE. MAY
EVEN HV SOME CLRG IN THE FAR NW PRIOR TO SUNSET.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
IN COMPARISON TO TNGT-MON...MON NGT WL BE RATHER QUIET AS HIPRES
BLDS...MORE TO THE N OF THE CWFA RATHER THAN ATOP US. CLDS WL BE
INCRSG AGN BY DAWN DUE TO WAA IN THIS FAST UPR FLOW. TEMPS NEAR A
MOS BLEND.
SFC HIGH MOVES EAST ON TUESDAY FROM NEAR TORONTO TO NEAR BOSTON.
THIS ALLOWS EASTERLY FLOW TO SET UP...WHICH AS USUAL WILL BE A
CLOUDY AND CHILLY FLOW FOR THE AREA. I AM NOT CONVINCED TEMPERATURES
WILL EVEN EXCEED FREEZING WHERE THERE IS SNOW ON THE GROUND FROM
MONDAY /OR WINDS OFF THE SNOWPACK TO THE EAST OR NORTHEAST/.
UNDERCUT GUIDANCE SIGNIFICANTLY IN THE AREAS WHERE WE ARE MOST
CONFIDENT IN SEEING SNOW ACCUMULATION.
AS THE NEXT STORM SYSTEM MOVES UP THE APPALACHIANS TUESDAY
NIGHT...THE EASTERLY FLOW WILL DIMINISH AND SOUTHERLY FLOW WILL
BEGIN TO DEVELOP. THERE ARE HUGE MODEL DIFFERENCES IN THE SURFACE
LOW PLACEMENT AND WHERE IT MOVES RELATIVE TO OUR AREA. BUT
INTERESTINGLY...THE END RESULT FOR OUR FORECAST AREA LOOKS THE SAME
REGARDLESS. WARMING ALOFT WILL OVERRIDE THE COLD AIR AT THE SURFACE
AND AS LONG AS TEMPS ARE SUB-FREEZING AT THE SURFACE...FREEZING RAIN
WILL BE POSSIBLE. THERE MAY ALSO BE A BRIEF PERIOD OF SLEET NEAR THE
ONSET. BASED ON FCST SFC TEMPS...FZRA WILL BE MOST LIKELY ROUGHLY
NORTH AND WEST OF A LINE FROM BRANDYWINE WEST VIRGINIA TO DULLES TO
BALTIMORE. ICE AMOUNTS COULD BE SIGNIFICANT IN THAT AREA IF THE COLD
AIR HANGS AROUND ALL NIGHT. BUT THE HUGE MODEL DIFFERENCES MAKE IT
DIFFICULT TO KNOW EXACTLY HOW MUCH PRECIPITATION WILL FALL. SEE
HYDROLOGY SECTION FOR MORE DETAILS ON THAT.
THE COLD FRONT ADVANCES THROUGH ON WEDNESDAY...AND A LIKELY DRY SLOT
AND DOWNSLOPING BEHIND THE PRECIP SHIELD WILL HELP TEMPS TO WARM
PRETTY NICELY IN THE MORNING EAST OF THE BLUE RIDGE. MID 50S ARE NOT
OUT OF THE QUESTION BRIEFLY BEFORE THE PLUNGE BEGINS. UPSLOPE SNOW
ALSO LOOKS LIKELY ALONG THE ALLEGHENY FRONT DURING THE AFTERNOON AND
EVENING BEFORE HIGH PRESSURE SETTLES BACK IN.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
POST COLD FROPA AIRMASS WILL KEEP BELOW NORMAL TEMPERATURES IN PLACE
FOR THE END OF THE WORK WEEK. SOME RESIDUAL MOISTURE MAY PRODUCE
SOME LIGHT UPSLOPE SNOW FOR WED NIGHT ALONG THE ALLEGHENY FRONT INTO
WEDNESDAY NIGHT...BUT SOURCE REGION IS DRY. MODELS STILL HAVING
DIFFICULTIES WITH TIMING AND TRACK OF NEXT STORM SYSTEM TO AFFECT
THE REGION NEXT WEEKEND. TWO SHORT WAVES AROUND MAIN UPPER AND
SOMEWHAT PROGRESSIVE TROUGH WILL RESULT IN PRIMARY LOW TO TRACK WEST
FOLLOWED BY COASTAL LOW. TIMING BETWEEN MODELS IS INCONSISTENT ALONG
WITH PLACEMENT OF WARM VS. COLD AIR. WILL NOT TRY TO RESOLVE PTYPE
DETAILS ATTM DUE TO THESE INCONSISTENCIES...BUT THE POTENTIAL FOR
SNOW/FZRA/RAIN/SNOW CHANGEOVER EXISTS...ESPECIALLY WITH HIGH
PRESSURE TO THE NORTH INITIALLY. 12Z GFS ESPECIALLY SHOWING SIGNS OF
COLD WEDGE REMAINING IN PLACE UNTIL SECONDARY COASTAL LOW LIFTS
NORTH ON SUNDAY.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS FOR ABOUT ANOTHER HOUR IN MRB AND CHO BEFORE MVFR
CONDITIONS DEVELOP AS LIGHT RAIN MOVES IN FROM THE WEST. VFR
CONDITIONS A LITTLE LONGER AT IAD...DCA...BWI...AND MTN...PERHAPS
TIL SHORTLY AFTER MIDNIGHT BEFORE MVFR CONDITIONS DEVELOP WITH
SOME LIGHT RAIN. AS THE RAIN MIXES WITH AND CHANGES OVER TO SNOW
LATER TONIGHT AND MONDAY MORNING...MVFR CONDITIONS SHOULD BE THE
STORY AT ALL TERMINALS. THERE COULD BE A 2 TO 3 HOUR PERIOD WHERE
IFR CONDITIONS SET IN AT ANY OF THE TERMINALS MONDAY MORNING AFTER
DAYBREAK AS LIGHT SNOW BECOMES PERSISTENT AND MODERATE IN
INTENSITY AT TIMES. THIS IFR CONDITION WOULD BE MORE PRONE TO
MRB...BWI AND MTN TERMINALS AS THIS IS WHERE THE BULK OF THE SNOW
WILL OCCUR. THE PRECIPITATION WILL END FROM WEST TO EAST MID TO
LATE MONDAY AFTERNOON. CONDITIONS WILL IMPROVE AND VFR CONDITIONS
WILL BECOME REINSTATED.
VFR EXPECTED MONDAY NIGHT AND TUESDAY. VSBY/CIGS WILL BECOME VERY LOW
AGAIN TUESDAY NIGHT INTO WEDNESDAY WITH RAIN /AND PERHAPS FZRA
ESPECIALLY AT MRB/. CONDITIONS QUICKLY IMPROVE IN THE AFTERNOON
WEDNESDAY WITH VFR EXPECTED THE REST OF THE WEEK. BREEZY
CONDITIONS ARE EXPECTED WEDNESDAY.
&&
.MARINE...
WINDS...AS OF 9PM...ARE LIGHT AND VARIABLE TO NORTHEAST AT 5 TO
10 KNOTS ACROSS THE CHESAPEAKE BAY AND TIDAL POTOMAC. EXPECT WINDS
TO BECOME NORTHEAST THEN NORTHWEST AND INCREASING TO AROUND 10 TO
15 KNOTS WITH GUSTS OVER 20 KNOTS MONDAY AS THE LOW PRESSURE
SYSTEM PUSHES BY TO OUR SOUTH AND THEN OFFSHORE. A SMALL CRAFT
ADVISORY HAS BEEN ISSUED FOR THE TIDAL POTOMAC AND CHESAPEAKE BAY
FOR THIS REASON.
EASTERLY FLOW ON TUESDAY...THEN BREEZY WESTERLY FLOW ON WEDNESDAY.
A SCA WILL LIKELY BE NEEDED.
&&
.HYDROLOGY...
WE DEFINITELY SAW SNOWMELT THIS WEEKEND...IN FACT A LOT OF THE
SNOWPACK WE HAD IS GONE...ASIDE FROM THE HIGHLANDS. AS THE FORECAST
SHOWS...WE WILL RENEW THAT SNOW WITH THE SYSTEM TONIGHT AND
TOMORROW. THERE IS ANOTHER MELT POTENTIAL ON WEDNESDAY BUT THE AREAS
THAT GET SNOW ARE LIKELY TO STAY AT OR BELOW 40 ON WEDNESDAY...SO IT
IS POSSIBLE SOME OF THE RAIN JUST GETS ABSORBED INTO THE SNOW...AND
OF COURSE IF FREEZING RAIN IS OCCURRING...ICE COULD FORM ATOP THE
SNOWPACK.
LIQUID PRECIP AMOUNTS WITH THE SYSTEM TONIGHT AND MONDAY ARE BETWEEN
THREE QUARTERS OF AN INCH AND ONE AND A QUARTER INCHES. SO RIVER
RISES ARE LIKELY AS A RESULT OF THIS PRECIPITATION WHERE RAIN IS THE
P-TYPE...BUT WITH LOW FLOWS...FLOODING DOES NOT APPEAR TO BE A MAJOR
CONCERN.
HOWEVER...THOSE ELEVATED FLOWS AND THE LINGERING RIVER ICE AND
SNOWPACK ALL SET THINGS UP FOR AN INCREASED FLOOD THREAT WITH THE
MIDWEEK RAIN. AS MENTIONED ABOVE...THERE ARE SOME SIGNIFICANT MODEL
DIFFERENCES THAT MAKE FORECASTING THE EXPECTED RAINFALL FOR THE
MIDWEEK EVENT VERY CHALLENGING. IF THE HEAVIER AMOUNTS DO
MATERIALIZE...FLOODING /MAINLY STREAM FLOODING/ WILL BECOME A
CONCERN. RIVER ICE EFFECTS MAY ALSO PLAY A ROLE. WE HAVE SEEN SOME
THINNING/SOFTENING/MELTING OF ICE THIS WEEKEND...IN FACT MANY OF THE
EFFECTS SHOWN ON GAUGES HAVE LESSENED. WE HAVE ONLY SEEN
PARTICULARLY THICK ICE IN A FEW PLACES...AND THOSE ARE WHERE WE WILL
CONTINUE TO MONITOR CLOSELY FOR ANY EFFECTS. WE WILL HOPEFULLY START
TO KNOW MORE ABOUT MIDWEEK ON MONDAY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...WINTER STORM WARNING UNTIL 4 PM EST MONDAY FOR MDZ501-502.
WINTER STORM WARNING FROM 3 AM TO 4 PM EST MONDAY FOR
MDZ003>007.
WINTER WEATHER ADVISORY FROM 5 AM TO 4 PM EST MONDAY FOR
MDZ009>011.
VA...WINTER STORM WARNING FROM 3 AM TO 4 PM EST MONDAY FOR VAZ027-
028-030-031.
WINTER WEATHER ADVISORY FROM 5 AM TO 4 PM EST MONDAY FOR
VAZ026-029-040-042-501-503-504.
WV...WINTER STORM WARNING UNTIL 4 PM EST MONDAY FOR WVZ050-051-055-
501>506.
WINTER STORM WARNING FROM 3 AM TO 4 PM EST MONDAY FOR WVZ052-
053.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EST MONDAY FOR
ANZ531>534-537-539>543.
&&
SYNOPSIS...KLW
NEAR TERM...KLW
SHORT TERM...JCE/KLW
LONG TERM...AEB
AVIATION...JCE/KLW
MARINE...JCE/KLW
HYDROLOGY...Hazardous weather outlook, Feb 2, 9:38 PM EST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
938 PM EST SUN FEB 2 2014
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
031245-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
938 PM EST SUN FEB 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TONIGHT
A WINTER STORM WARNING IS IN EFFECT LATE TONIGHT FOR NORTHERN
BALTIMORE AND HARFORD COUNTIES. A WINTER WEATHER ADVISORY IS IN
EFFECT FOR SOUTHERN BALTIMORE COUNTY AND BALTIMORE CITY STARTING
LATE TONIGHT. RAIN WILL CHANGE TO SNOW AND BEGIN ACCUMULATING IN
THESE AREAS BEFORE DAYBREAK. SEE THE WINTER WEATHER MESSAGE FOR
ADDITIONAL DETAILS. THERE IS STILL UNCERTAINTY IN EXACTLY WHERE
THE RAIN-SNOW LINE WILL SET UP...SO CONTINUE TO CONSULT FORECAST
UPDATES THROUGH THE NIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE WINTER STORM WARNING AND WINTER WEATHER ADVISORY REMAIN IN
EFFECT THROUGH MID-AFTERNOON MONDAY. SNOW SHOULD TAPER OFF DURING
THE AFTERNOON.
ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT THE AREA TUESDAY NIGHT
INTO WEDNESDAY. A WINTRY MIX OF SNOW OR FREEZING RAIN IS POSSIBLE
IN PARTS OF THE OUTLOOK AREA MAINLY NORTH AND WEST OF THE
WASHINGTON DC AND BALTIMORE METRO AREAS TUESDAY NIGHT...BEFORE
CHANGING TO ALL RAIN BY WEDNESDAY MORNING.
A SMALL CRAFT ADVISORY IS IN EFFECT MONDAY FOR THE MARYLAND
CHESAPEAKE BAY BELOW POOLES ISLAND AND THE LOWER TIDAL POTOMAC.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SNOWFALL REPORTS
ARE APPRECIATED LATE TONIGHT THROUGH MONDAY.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-031245-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
938 PM EST SUN FEB 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TONIGHT
A WINTER STORM WARNING IS IN EFFECT STARTING OVERNIGHT FOR THE
EASTERN WEST VIRGINIA PANHANDLE...WESTERN AND NORTHERN
MARYLAND...AND EXTREME NORTHWESTERN VIRGINIA. A WINTER WEATHER
ADVISORY IS IN EFFECT FOR ADDITIONAL PORTIONS OF NORTHERN VIRGINIA
AND MARYLAND JUST SOUTH OF THE WARNING AREA. RAIN WILL CHANGE TO
SNOW AND BEGIN ACCUMULATING IN THESE AREAS BEFORE DAYBREAK. SEE
THE WINTER WEATHER MESSAGE FOR ADDITIONAL DETAILS. THERE IS STILL
UNCERTAINTY IN EXACTLY WHERE THE RAIN-SNOW LINE WILL SET UP...SO
CONTINUE TO CONSULT FORECAST UPDATES THROUGH THE NIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE WINTER STORM WARNING AND WINTER WEATHER ADVISORY REMAIN IN
EFFECT THROUGH MID-AFTERNOON MONDAY. SNOW SHOULD TAPER OFF DURING
THE AFTERNOON.
ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT THE AREA TUESDAY NIGHT
INTO WEDNESDAY. A WINTRY MIX OF SNOW OR FREEZING RAIN IS POSSIBLE
IN PARTS OF THE OUTLOOK AREA MAINLY NORTH AND WEST OF THE
WASHINGTON DC AND BALTIMORE METRO AREAS TUESDAY NIGHT...BEFORE
CHANGING TO ALL RAIN BY WEDNESDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SNOWFALL REPORTS
ARE APPRECIATED LATE TONIGHT THROUGH MONDAY.
Winter Storm, Extreme Western Allegany
- When
- February 2, 11:00 PM EST to February 3, 2:00 PM EST
- Where
- Extreme Western Allegany forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.622, -78.699 (the zone’s center; the record gives no point)
Snowfall accumulations of six inches were reported at Frostburg.
Winter Weather, Washington
- When
- February 3, 3:00 AM EST to 2:00 PM EST
- Where
- Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.604, -77.814 (the zone’s center; the record gives no point)
Snowfall accumulations of two inches were reported at surrounding locations.
Winter Weather, Frederick
- When
- February 3, 3:00 AM EST to 2:00 PM EST
- Where
- Frederick forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.472, -77.398 (the zone’s center; the record gives no point)
Snowfall accumulations of two inches were reported at surrounding locations.
Winter Weather, Carroll
- When
- February 3, 3:00 AM EST to 2:00 PM EST
- Where
- Carroll forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.563, -77.022 (the zone’s center; the record gives no point)
Snowfall accumulations of two inches were reported at surrounding locations.
Winter Weather, Northern Baltimore
- When
- February 3, 3:00 AM EST to 2:00 PM EST
- Where
- Northern Baltimore forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.443, -76.616 (the zone’s center; the record gives no point)
Snowfall accumulations of two inches were reported at surrounding locations.
Winter Weather, Harford
- When
- February 3, 3:00 AM EST to 2:00 PM EST
- Where
- Harford forecast zone
- Reported by
- Trained Spotter
Snowfall accumulations of two inches were reported at surrounding locations.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Idaho, February 2 to 3, 20142 deaths · 5 events
- Winter Storm and Heavy Snow in Kentucky, February 2 to 3, 20141 death · 22 events
- Winter Storm in Arkansas, February 2, 20141 death · 12 events
- Winter Storm and Winter Weather in Kentucky, February 2 to 3, 201422 events
- Winter Storm in Texas, February 2, 2014$22,000 · 4 events
- Heavy Snow and Winter Weather in Texas, February 2, 201418 events
- Winter Storm and Heavy Snow in Colorado, February 2 to 5, 201417 events
- Winter Storm and Heavy Snow in Oklahoma, February 2, 201416 events
- Winter Storm in Oklahoma, February 2, 201415 events
- Winter Storm and Winter Weather in Tennessee, February 2 to 3, 201413 events
- Winter Storm in Texas, February 2, 201412 events
- High Surf in Hawaii, February 2 to 5, 201412 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 503248, 503270, 503271, 503272, 503273, 503274.